YOU ARE NOT ALONE.
I am 41, developed anxiety (big style), 6 years ago. That feeling is incredible, constant, all consuming. I am not going to say just meditate and it will be alright. It might be, but here is my story (and I work in pharmaceuticals!!).
I am very fit, run, do marathons, have a well paid job, beautiful wife, 2 lovely children (now 9 an 6). What's to worry about right? I had a trapped nerve in my neck in 2012 (probably over exercising again!!), but it went on for 6 months......terrible headaches and the 'not knowing'. Although I built up anxiety throughout it with the 'what if this i forever' etc......after a couple of MRIs, I had the all clear and 'get on with life' after taking a months worth of strong anti inflammatories. However....something went wrong with my brain chemistry and I am sure of that and what a journey ever since. It was when the pain subsided that the anxiety stayed.....'what if it comes back', 'I can't have 2 mnths off work again', 'the children', 'my life'. My GP had dished out Amitryptiline, Propanolol Citalopram....and a few others. What was happening to me!!?? Well eventually, I was so suicidal, the GP dragged my wife in and prescribed Diazepam and Temazepam and told her to lock it away from me and dish out when I needed. Criminal and disgusting.
Anyway, I want to share with you a positive story. I received the right treatment and eventually (with maximum anxiety I can tell you) started taking Venlaflaxine. I dreaded taking anti-depressants, all the stigma (which makes me very angry by the way), but I am proof that you can overcome things and I have had the best 5 years of my life. HOWEVER..........2 weeks ago, after being on such a tiny dose of Venla (20mg), I decided to come off......too quickly and too soon perhaps and I went into meltdown. Not because I suddenly relapsed. I don't believe you can just go from being perfect one day to meltdown the next. It was the withdrawal of not tapering extremely carefully and it evoked memories of 6 years ago, sleepless nights, anxiety.....so here I am today, first day again on 75mg Venla and feeling nervous as I come back on the meds. But I am confident that in the coming weeks, I will have that calmness and clarity of thought i had over the past 5 years. I can honestly say it saved my life. Pills are not for everyone, but when you need them, they can be a fabulous addition to your toolbox in dealing with anxiety. You shouldn't have to live with it constantly. I am a highly anxious person, always have been. I meditate, run, stay fit have a Berocca every morning - but that little pill I have with my porridge every morning is just part of my what works for me and if I stay on it for life, then so be it. I NEVER want to feel that feeling of utter despair and physical anxiety. And I ask 'who am I doing this for?' Bottom line, my children and my wife - not for me.
So as I finish, I have anxiety now....probably from coming back onto the Venla, but it will subside. My biggest issue now is the sleep as I take 1mg Loraz every night (for past few nights) to help me rest. Again, if they help, take them - nothing is forever. I have a plan now, take it each night for 10 days, let the Venla settle me and then come off Loraz. I have been through this before and I will do it again.
Take care, seek help and don't suffer alone.